Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at May 20, 2011, 3:53 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 3:53 PM EDT (19:53 UTC)
- Expired
- May 20, 2011, 9:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 100 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
994
WGUS51 KBTV 201953
FFWBTV
NYC033-089-210145-
/O.NEW.KBTV.FF.W.0004.110520T1953Z-110521T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK
SOUTHEASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK
* UNTIL 945 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE RADAR ESTIMATED THAT
BETWEEN 1 AND 3 INCHES HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WANAKENA...TUPPER LAKE AND CARRY FALLS RESERVOIR
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4450 7437 4444 7413 4441 7413 4441 7414
4413 7410 4404 7506 4445 7481 4453 7458
$$
JMG2 follow-up statements
041
WGUS71 KBTV 202135 RRA
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
535 PM EDT FRI MAY 20 2011
NYC033-089-210145-
/O.CON.KBTV.FF.W.0004.000000T0000Z-110521T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NY-ST. LAWRENCE NY-
535 PM EDT FRI MAY 20 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SOUTHEASTERN ST. LAWRENCE AND SOUTHERN FRANKLIN COUNTIES IN NORTHERN
NEW YORK...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS ACROSS THE WARNED AREA. RADAR
ESTIMATES OF BETWEEN 2 AND 4 INCHES HAVE OCCURRED THIS AFTERNOON
BETWEEN THE TOWNS OF TUPPER LAKE AND MADAWASKA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE TOWNS
OF SANTA CLARA...TUPPER LAKE AND CARRY FALLS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. RURAL AND SECONDARY ROAD WASHOUTS ARE
ALSO LIKELY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN!
&&
LAT...LON 4450 7437 4444 7413 4441 7413 4441 7414
4413 7410 4404 7506 4445 7481 4453 7458
$$
JMG646
WGUS71 KBTV 210145
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
945 PM EDT FRI MAY 20 2011
NYC033-089-210153-
/O.EXP.KBTV.FF.W.0004.000000T0000Z-110521T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NY-ST. LAWRENCE NY-
945 PM EDT FRI MAY 20 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM EDT FOR SOUTHEASTERN
ST. LAWRENCE AND SOUTHERN FRANKLIN COUNTIES IN NORTHERN NEW YORK...
PERIODS OF LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH MIDNIGHT
TONIGHT...WITH ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO ONE HALF
OF AN INCH EXPECTED. THIS WILL CONTINUE TO CAUSE ELEVATED RIVER
LEVELS...ALONG WITH THE THREAT FOR MINOR LOW LYING AND FIELD
FLOODING.
LAT...LON 4450 7437 4444 7413 4441 7413 4441 7414
4413 7410 4404 7506 4445 7481 4453 7458
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:27 PM EDT, 26 minutes earlier.
Area forecast discussion, May 20, 3:27 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 327 PM EDT FRI MAY 20 2011 .SYNOPSIS... LOW PRESSURE WHICH HAS AFFECTED THE NORTH COUNTRY OVER THE PAST SEVERAL DAYS...WILL FINALLY MOVE OFFSHORE AND AWAY FROM THE REGION LATER THIS WEEKEND AS HIGH PRESSURE BUILDS OVER THE AREA FOR SUNDAY. A WARM UP IS EXPECTED GOING INTO NEXT WEEK WITH HIGH PRESSURE OFFSHORE...BUT PRECIPITATION WILL RETURN AS WELL WITH A FRONTAL BOUNDARY MOVING OVER THE AREA. && .NEAR TERM /THROUGH TONIGHT/... AS OF 327 PM EDT FRIDAY...SCT RW/TRW ACROSS THE CWA THIS AFTERNOON AS CIRCULATION AROUND UPPER LOW CONTINUES TO BRING MOISTURE/ PRECIP WESTWARD OFF THE ATLANTIC. DUE TO LACK OF FLOW TO MV STORMS...DRIFTING OCCURRING AND RESULTING IN LCL SPOTS RECEIVING VERY HEAVY DOWNPOURS. AS EVENING PROGRESSES WITH LOSS OF DAYTIME HEATING...DO EXPECT TRW TO DROP TO ONLY SCT RW THRU THE OVERNGT AS REGION STILL UNDER UPPER LOW INFLUENCE. WITH AIRMASS LGT/VAR AND RAINFALL FOR MOST AREAS... HAVE PUT IN MENTION OF FG FOR ALL AREAS. ALSO WILL BE KEEPING TEMPS CLOSE TO LAST NGT LOWS DUE TO PERSISTENCE WITH CONDITIONS. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... AS OF 327 PM EDT FRIDAY...SCT RW CONTINUE INTO SATURDAY MORNING AS UPPER LOW FINALLY BEGINS TO PUSH OFF THE NEW ENG COAST. EVEN WITH THE SHIFT EASTWARD...DO EXPECT OUTER CIRCULATION BAND TO AFFECT THE NORTH COUNTRY DURING THE DAY...MAINLY WITH LGT RW ACTIVITY. BY THE AFTERNOON THOUGH...WITH BREAKS IN CLD COVER...SOME TRW WILL DEVELOP AND MAINLY AFFECT AREAS OF VT. LOCALIZED DOWNPOURS AGAIN WILL BE MAJOR CONCERN WITH ANY OF THESE STORMS WITH PRECIP WATER AT NEAR AN INCH TO 1.25. HIGHS FOR TOMORROWW CLOSE TO GUIDANCE BUT HAVE SHIFTED A BIT BLW WITH CLDS/RW EXPECTED AS WITH GOING INTO TNGT...BY 00Z SUN WITH LOSS OF DAYTIME HEATING...SCT RW WILL REMAIN W/ AREAS OF FG DEVELOPING LAST INTO THE OVERNGT HRS. SKIES GOING FROM MCLDY TO PCLDY WITH RIDGE BUILDING IN TOWARDS MORNING. OVERNGT LOWS WILL BE A BIT COOLER THAN TNGT LOWS DUE TO CLRING EXPECTED. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 423 AM EDT FRIDAY...EARLY PORTIONS OF THE EXTENDED FORECAST REMAIN ON TRACK WITH AN UPPER RIDGE BUILDING OVER THE REGION SATURDAY NIGHT THROUGH SUNDAY. WARM FRONT STILL LOOKS TO MOVE SOUTH TO NORTH THROUGH THE REGION SUNDAY NIGHT INTO MONDAY...WITH WARMER/MOISTER AIR MOVING INTO THE FORECAST AREA SUPPORTING THE CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT. MONDAY NIGHT ONWARDS THINGS HAVE CHANGED A BIT FROM YESTERDAYS FORECAST. SURFACE COLD FRONT APPROACHING THE REGION MONDAY NIGHT INTO TUESDAY NOW WANTS TO STALL OVER THE REGION WITH SEVERAL WAVES OF LOW PRESSURE TRACKING OVER THE REGION THROUGH THE WEEK. THIS IS CERTAINLY NOT WHAT WE WANT AFTER EXPERIENCING THE WETTEST SPRING ON RECORD UP HERE. IF THIS SOLUTION WAS TO PAN OUT...MUCH OF THE NORTH COUNTRY WOULD REMAIN IN A WARM/MOIST ATMOSPHERE THROUGH THE WEEK WITH CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS EVERY DAY. QUITE DIFFERENT FROM YESTERDAYS MODELS WHICH TRACKED THE FRONT THROUGH THE AREA TUESDAY NIGHT FOLLOWED BY HIGH PRESSURE. CERTAINLY LOOKS TO BE A CHANGEABLE PATTERN NEXT WEEK WITH A LOT OF UNCERTAINTY AND BIG IMPACTS SO STAY TUNED. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... THROUGH 18Z SATURDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THRU EARLY THIS EVENING...BRIEFLY AFFECTING THE NORTH COUNTRY TAF SITES THRU 00Z...WITH THE EXCEPTION OF KMSS. UPPER LOW CENTERED NEAR NORTHERN NJ IS CONTRIBUTING TO COLD POOL ALOFT AND DAYTIME HEATING HAS RESULTED IN SUFFICIENT INSTABILITY TO SUPPORT CONVECTIVE ACTIVITY WITH TOPS TO 30-35 KFT THRU 00Z. STORMS DIMINISH IN COVERAGE AND INTENSITY OVERNIGHT AS BOUNDARY LAYER COOLS. BRIEF HEAVY RAINFALL IS EXPECTED WITH THE CONVECTIVE STORMS...AND WILL RESULT IN BRIEF IFR CONDITIONS FOR THE TAF SITES. ACROSS THE ST. LAWRENCE VALLEY...IT APPEARS LOW CLOUDS AND PATCHY FOG WILL GENERALLY PRECLUDE THUNDERSTORM DEVELOPMENT...BUT CONTINUED CEILINGS AROUND 1 KFT ARE POSSIBLE AT KMSS THIS AFTN. WEAK FRONTAL BOUNDARY SAGS SOUTHWARD ACROSS THE NORTH COUNTRY OVERNIGHT...CAUSING A WEAK N-NW WIND SHIFT. OTHERWISE...RAIN/SATURATED CONDITIONS WILL RESULT IN PATCHY FOG...MAINLY AFTER 04Z. FRONTAL CONVERGENCE MAY ALSO RESULT IN A FEW RAIN SHOWERS OVERNIGHT...BUT DIFFICULT TO DETERMINE DIRECT IMPACT TO ANY OF THE TAF SITES. UPR LOW SHIFTS SOUTHEAST OF NEW ENGLAND DURING THE DAY SATURDAY...BUT WEAK FRONTAL ZONE AND CONTINUED COOL AIR ALOFT WILL RESULT IN ADDITIONAL TOWERING CU AND DEVELOPING SHOWERS AND TSTMS TOWARD 18Z SATURDAY. IT APPEARS THE BULK OF THE CONVECTIVE ACTIVITY DURING THE DAY SATURDAY WILL TAKE PLACE ACROSS CENTRAL AND EASTERN VT. OUTLOOK 18Z SATURDAY THROUGH TUESDAY... ISOLD TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON...WITH THE GREATEST COVERAGE OF STORMS ACROSS CENTRAL AND EASTERN VERMONT. THIS CONVECTIVE ACTIVITY WILL RESULT IN BRIEF MVFR/IFR CONDITIONS AT THE VERMONT TAF SITES...BUT WE SHOULD OTHERWISE SEE VFR CONDITIONS WITH LIGHT N-NE WINDS. CONVECTION DIMINISHES EARLY SATURDAY NIGHT FOLLOWED BY DRY CONDITIONS SATURDAY NIGHT AND SUNDAY. MAY SEE PATCHY FOG DEVELOP AT MPV/SLK LATE SATURDAY NIGHT. WARM FRONT APPROACHING FROM THE SOUTHWEST BRINGS A PERIOD OF RAIN TO THE NORTH COUNTRY DURING SUNDAY NIGHT. MODERATE SOUTH WINDS 15-25 MPH ARE POSSIBLE AT BTV/PBG DURING SUNDAY NIGHT INTO MONDAY AS WARM FRONT LIFTS TO THE NORTH. ADDITIONAL ROUND OF SHOWERS AND THUNDERSTORMS - SOME POSSIBLY STRONG - ARE FORECAST DURING THE AFTERNOON TUESDAY AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. && .MARINE... AS OF 424 AM EDT FRIDAY...LAKE CHAMPLAIN LEVELS CONTINUE TO HOLD STEADY NEAR 102.6 FEET AT ALL GAGES THIS MORNING...WITH A SLOW RECESSION FORECAST OVER THE NEXT FEW DAYS. ALTHOUGH WE DO EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS TODAY THROUGH SATURDAY...BASIN AVERAGE RAINFALL AMOUNTS WILL GENERALLY BE LOW ENOUGH TO HAVE LITTLE IMPACT ON THE LAKE LEVELS. IN ADDITION...WINDS OVER THE NEXT 2 DAYS WILL BE LIGHT (GENERALLY LESS THAN 10 KNOTS) WITH LITTLE WAVE OR SEICHE IMPACTS EXPECTED. SOME GROWING CONCERNS GOING INTO SUNDAY NIGHT AND NEXT WEEK AS A FRONTAL BOUNDARY LOOKS TO STALL OVER THE REGION BRINGING OCCASIONAL BOUTS OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL EXISTS FOR STRONGER SOUTHERLY WINDS THROUGH THE WEEK AS WELL...ESPECIALLY MONDAY AFTERNOON WHERE WE MAY SEE WINDS APPROACHING 20 KTS...WHICH WOULD RESULT IN SOME WAVE ACTION. STAY TUNED. FOR BOATERS...MANY HAZARDS SUCH AS BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN ADDITION...HIGH FLOW FROM RIVERS OVER THE LAST MONTH HAS DELIVERED PLENTY OF DEBRIS INTO THE LAKE...ESPECIALLY NEAR RIVER MOUTHS. LASTLY...THE NEAR-SHORE LAKE TEMPERATURES HAVE ONLY WARMED INTO THE LOWER 40S...WHICH COULD LEAD TO POTENTIAL HYPOTHERMIC CONDITIONS ONE WERE TO FALL INTO THE WATER. DUE TO THE ABOVE FACTORS...RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JN NEAR TERM...JN SHORT TERM...JN LONG TERM...LAHIFF AVIATION...BANACOS MARINE...
Hazardous weather outlook, May 20, 3:49 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 349 AM EDT FRI MAY 20 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-210800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 349 AM EDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 20, 1:56 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
156 PM EDT FRI MAY 20 2011
VTZ002-005-006-016-017-201900-
EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT-LAMOILLE VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
156 PM EDT FRI MAY 20 2011
...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHERN
CHITTENDEN...SOUTHERN FRANKLIN AND WESTERN LAMOILLE COUNTIES...
AT 147 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTFORD...
MOVING NORTHWEST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RADAR ESTIMATES
SUGGEST 1 TO 2 INCHES OF RAIN HAVE ALREADY FALLEN WITH THIS
THUNDERSTORM SOUTH OF WESTFORD.
THIS STORM WILL BE NEAR WESTFORD AROUND 200 PM...FAIRFAX AROUND 215
PM...WEST MILTON AROUND 230 PM...EAST GEORGIA AROUND 245 PM AND
GEORGIA CENTER AROUND 300 PM.
LAT...LON 4458 7322 4473 7322 4485 7295 4459 7283
4450 7306
BANACOSSpecial weather statement, May 20, 2:54 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 254 PM EDT FRI MAY 20 2011 NYZ034-035-VTZ009-018-201945- EASTERN ADDISON VT-EASTERN ESSEX NY-WESTERN ADDISON VT- WESTERN ESSEX NY- 254 PM EDT FRI MAY 20 2011 ...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT ADDISON AND ESSEX COUNTIES THROUGH 4 PM... AT 248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW HAVEN... MOVING WEST AT 10 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DANGEROUS CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. THIS STORM WILL BE NEAR NORTH FERRISBURGH AROUND 300 PM...WALTHAM AROUND 315 PM...VERGENNES AROUND 330 PM AND PANTON AROUND 345 PM. IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER INDOORS. LAT...LON 4398 7347 4424 7354 4428 7307 4410 7301 BANACOS
Special weather statement, May 20, 3:02 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EDT FRI MAY 20 2011
VTZ006>008-202000-
CALEDONIA VT-LAMOILLE VT-WASHINGTON VT-
302 PM EDT FRI MAY 20 2011
...A STRONG THUNDERSTORM PRODUCING LOCALLY HEAVY RAIN WILL AFFECT
WESTERN CALEDONIA...LAMOILLE AND WASHINGTON COUNTIES THROUGH 4 PM...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CABOT...MOVING
WEST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DANGEROUS CLOUD TO
GROUND LIGHTNING CAN ALSO BE EXPECTED.
THIS STORM WILL BE NEAR KENTS CORNER AROUND 315 PM...ELMORE AROUND
330 PM...MOUNT WORCESTER AROUND 345 PM AND STOWE AROUND 400 PM.
IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER
INDOORS.
LAT...LON 4451 7223 4434 7231 4442 7283 4445 7281
4446 7284 4449 7282 4450 7281 4451 7281
4468 7273
BANACOSThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:15 PM EDT | Areal Flood Advisory | BTV | Essex | 4 hr |
| May 20, 6:26 PM EDT | Special Weather Statement | BTV | Clinton | 64 min |
| May 20, 7:35 PM EDT | Special Weather Statement | BTV | Clinton | 55 min |
| May 20, 7:50 PM EDT | Areal Flood Advisory | BTV | Clinton, Essex, Franklin, St. Lawrence | 5 hr |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.